MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-05-17-080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Occlusion (1984); Patient Problem/Medical Problem (2688)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The visi-pro balloon-expandable biliary stent system was not received for evaluation.No ancillary devices from the procedure were received.Three cines images from the procedure were received for evaluation.The first image was of a support catheter at the targeted vessel anatomy.The second image was of a snare attempting to snare the dislodged visi-pro stent; a couple of the stent radiopaque marker hoops were seen bent out of position.The third image was of the snared dislodged visi-pro stent being pulled towards the support catheter; radiopaque marker hoops were bent out of position at both ends of the stent.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a visi pro device to treat a moderately calcified lesion with 95-99% stenosis in the right mid distal iliac and renal arteries.Artery length and lesion diameter were 5mm and 17mm.The physician used a 6fr non-medtronic 45cm sheath and a 0.035 non-medtronic guidewire.The ifu was followed and the device was prepped without issue.No pre-dilation was performed prior to attempting to cross the lesion.The physician reported excessive force was used during advancement and delivery of the device to its desired location.It was reported that the stent dislodged in an unintended lesion.Stent was partially snared and was deformed during snare attempts.The stent then became lodged in the right iliac artery.Physician was unable to remove the stent through the sheath.The dislodged stent was removed in the or by open surgery.The patient incurred vessel occlusion and a retroperitoneal haemorrhage due to the surgery to remove the stent.
 
Additional Manufacturer Narrative
Evaluation summary: the visi-pro balloon-expandable biliary stent system was received for evaluation.The visi-pro balloon expandable stent was not returned.The balloon chamber of the visi-pro balloon expandable stent delivery system was in a pre-inflation profile.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8046319
Report Number2183870-2018-00501
Device Sequence Number1464001
Product Code FGE
UDI-Device Identifier00821684036204
UDI-Public00821684036204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2019
Device Catalogue NumberPXB35-05-17-080
Device Lot NumberA366398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight72